Rhode Island, 2015Winter Weather in Rhode Island, February 24 to 25, 2015
February 24 to 25, 2015 · NWS BOX · 4 events in 4 counties and zones
An inverted trough set up across southern New England off a fast moving low pressure system well southeast of Nantucket. This brought accumulating snowfall to much of Rhode Island and eastern Massachusetts.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An inverted trough set up across southern New England off a fast moving low pressure system well southeast of Nantucket. This brought accumulating snowfall to much of Rhode Island and eastern Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 24, 9:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 24, 9:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
948 PM EST TUE FEB 24 2015
.SYNOPSIS...
FAST MOVING LOW PRESSURE WILL BRING A PLOWABLE SNOWFALL TO RHODE
ISLAND AND EASTERN MASSACHUSETTS LATE TONIGHT INTO VERY EARLY
WEDNESDAY MORNING. A REINFORCING SURGE OF COLD BUT DRY WEATHER
RETURNS WEDNESDAY NIGHT THROUGH FRI NIGHT. TEMPS SLOWLY MODERATE
SAT AS HIGH PRES BUILDS INTO THE REGION...THEN A FRONTAL SYSTEM
MAY BRING SOME SNOW LATE SUN INTO MON.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
*** PLOWABLE SNOW ACROSS EASTERN MA/RI LATE TONIGHT BUT SHOULD BE
OVER FOR MOST BY THE WEDNESDAY MORNING COMMUTE ***
945 PM UPDATE...
VERY LIGHT SNOW SHOWERS AND FLURRIES HAS BROKEN OUT ACROSS MUCH OF
THE REGION. LOOKS LIKE SOME SHALLOW LIFT OVER THE ARCTIC DOME AT
THE SURFACE WITH EVEN SOME OCEAN EFFECT ON SOUTH WINDS THE RESULT.
NOT REALLY EXPECTING MUCH MORE THAN A COATING OR SO FROM THIS
ACTIVITY.
THE MAIN UNCERTAINTY ARE THE RADAR RETURNS BLOSSOMING SOUTH OF LONG
ISLAND. THE HRRR/RAP HAVE VERY LITTLE SNOW MAKING IT NORTHWEST OF
EVEN THE CAPE COD CANAL. THIS CERTAINLY IS CONCERNING...BUT WE ARE
NOT READY TO COMPLETELY BITE ON THOSE SOLUTIONS BASED ON BLOSSOMING
RADAR. THE REST OF THE GUIDANCE HAS ABOUT 0.10 TO 0.20 INCHES OF
QPF ALONG THE BOS TO PVD CORRIDOR POINTS SOUTH AND EAST. GIVEN A
PERIOD OF GOOD LIFT IN THE SNOW GROWTH REGION RESULTING IN DECENT
RATIOS...COULD EASILY TRANSLATE TO 1 TO 4 INCHES OF SNOW.
HOWEVER...IF THINGS END UP SHIFTING EAST BY 20 OR SO MILES AT THE
LAST SECOND MUCH OF THE ADVISORY AREA WOULD BE LOOKING AT JUST A
COATING TO 1 INCH.
ALL IN ALL...BASED ON THE LATEST RADAR TRENDS AND 00Z NAM NOT
PLANNING TO MAKE ANY CHANGES TO THE GOING FORECAST. IF WE START TO
SEE THE RADAR RETURNS TAKE A MORE EASTERLY TRAJECTORY AND THE OTHER
00Z GUIDANCE BACK OFF AS WELL...WILL HAVE TO LOWER SNOW ACCUMS.
HOWEVER...JUST NOT ENOUGH CONFIDENCE TO MAKE CHANGES AT THIS TIME
ESPECIALLY WITH THOSE IMPRESSIVE RETURNS LIGHTING UP SOUTH OF LONG
ISLAND.
PREVIOUS DISCUSSION...
SYNOPTIC OVERVIEW...
IMPRESSIVE NORTHERN STREAM SHORT WAVE TRAVERSING THE GREAT LAKES PER
LATEST WATER VAPOR IMAGERY. GOOD MODEL AGREEMENT ON STRONG SYNOPTIC
SCALE FORCING /MID LEVEL Q-VECTOR CONVERGENCE/ WITH THIS FEATURE AS
IT CROSSES THE AREA TONIGHT...CENTERED ON 06Z. THE SHORT WAVE TROUGH
HAS SUFFICIENT AMPLITUDE TO THE BACK THE MID LEVEL ENOUGH TO CAPTURE
SOUTHERN STREAM MOISTURE SOUTH OF NEW ENGLAND. IN TURN THIS INDUCES
AN INVERTED TROUGH OVER THE AREA EXTENDING FROM A SOUTHERN STREAM
SYSTEM TRACKING WELL SOUTH OF NEW ENGLAND. THIS IS AN INDICATION OF
THE STRONG FORCING FOR ASCENT FROM THIS NORTHERN STREAM SHORT WAVE.
TIMING...SNOW ACCUMULATIONS...UNCERTAINTY AND HEADLINES...
GOOD MODEL AGREEMENT ON SNOW COMING ONSHORE TO THE SOUTH COAST OF MA
AND RI BETWEEN 10 PM AND MIDNIGHT...THEN QUICKLY OVERSPREADING THE
REMAINDER OF THE AREA AFTER MIDNIGHT. HEAVIEST SNOW FALLS
APPROXIMATELY 2 AM TO 5 AM FROM SW TO NE AND THEN TAPERS OFF BY 6-7
AM.
THIS SYSTEM REMAINS VERY PROGRESSIVE AND TYPICALLY WOULD NOT PRODUCE
MUCH SNOWFALL. HOWEVER AS NOTED BY PREVIOUS FORECASTERS THERE ARE
SEVERAL ATTRIBUTES THAT SUPPORT A 2-4" SNOWFALL FOR MUCH OF RI AND
EASTERN MA. THIS INCLUDES BRIEF BUT STRONG SYNOPTIC SCALE
FORCING...MODEST MID LEVEL FGEN COLLOCATED WITH AN AREA OF WEAK
INSTABILITY /-EPV/ AND RELATIVELY HIGH SLR PER GOOD LIFT IN THE SNOW
GROWTH REGION. SO WHILE HEAVIEST QPF /0.20-0.35/ IS OVER CAPE COD
AND THE ISLANDS...WARMING BLYR WILL YIELD LOWER SLR AND POSSIBLY
RAIN MIXING IN FOR A TIME AT NANTUCKET. FARTHER INLAND SPECIFICALLY
THE I-95 CORRIDOR OF RI AND EASTERN MA INCLUDING THE BOS-PVD
CORRIDOR...MLVL FGEN/MESOSCALE SNOW BAND AND HIGHER SLR WILL LIKELY
RESULT IN HIGHER SNOWFALL THAN MODEL QPF SUGGEST. IN FACT HIGHEST
SNOW TOTALS LIKELY OCCUR SOMEWHERE ALONG THE I-95 CORRIDOR SOUTHEAST
TO THE CAPE COD CANAL PER MID LEVEL BANDING SIGNATURE AND GOOD SNOW
GROWTH. THUS OUR SNOW GRAPHIC HAS A LARGE AREA OF 2-4" SNOWFALL FROM
BOS-PVD SOUTHEAST TO THE CAPE. IF ALL PARAMETERS ABOVE COME TOGETHER
YIELDING A MORE ROBUST MESOSCALE SNOW BAND THERE IS A LOW RISK FOR A
FEW LOCATIONS COMING CLOSE TO 5 OR 6". HOWEVER THE MORE LIKELY
SCENARIO IS FOR 2-4". THUS NO CHANGE FROM PREVIOUS HEADLINES.
CHARACTER OF THE SNOW WILL BE DRY/FLUFFY EXCEPT A BIT WETTER/HEAVIER
FOR THE OUTER CAPE AND ISLANDS. THERE WILL BE A SHARP CUTOFF TO THE
WEST SPECIFICALLY NW OF BOS-PVD AND VERY LITTLE IF ANY SNOW WEST OF
I-91/CT RVR VLY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...
ANY SNOW AT SUNRISE WILL BE CONFINED TO EXTREME EASTERN MA AND WILL
EXIT OFFSHORE BY 7 AM...PERHAPS 8 AM FOR OUTER CAPE COD AND CAPE
ANN.
BEHIND THE DEPARTING SHORT WAVE NW WINDS PICK UP TO 20-30 MPH BY
MIDDAY AND CONTINUE INTO THE AFTERNOON. SO DESPITE TEMPS CLIMBING
INTO THE U20S AND L30S...A GUSTY NW WIND WILL PROVIDE A BIT OF A
WIND CHILL. ALTHOUGH NOT NEARLY AS COLD AS WE HAVE EXPERIENCED
RECENTLY. SUNSHINE DEVELOPS BY MID TO LATE MORNING.
WED NIGHT...
A TRAILING SHORT WAVE TROUGH BRINGS A REINFORCING SURGE OF COLD AIR
TO THE REGION...ALTHOUGH NOT NEARLY AS COLD AS RECENT DAYS. MIN
TEMPS BY SUNRISE THU WILL BE IN THE SINGLE DIGITS INLAND...AROUND 10
BOSTON AND PROVIDENCE TO TEENS ALONG THE SOUTH COAST...CAPE COD AND
ISLANDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* OCEAN EFFECT SNOW POSSIBLE ON THE CAPE THURSDAY
* HIGH PRESSURE EXPECTED THROUGH THE WEEKEND
* COLD FRONT BRINGS WINTRY PRECIP SUNDAY INTO MONDAY
* ANOTHER STORM POSSIBLE TUESDAY
MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND. THEN THEY
DIVERGE A BIT...PARTICULARLY WITH A LOW PRESSURE SYSTEM EXPECTED TO
IMPACT SOUTHERN NEW ENGLAND ON TUESDAY. HIGH PRESSURE BUILDS INTO
SOUTHERN NEW ENGLAND FROM THE MIDWEST THROUGH SATURDAY. THEN THE
HIGH PRESSURE MOVES OFFSHORE...ALLOWING LOW PRESSURE TO MOVE THROUGH
QUEBEC AND BRING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND LATE
SUNDAY. THIS WILL BRING A PERIOD OF WINTRY WEATHER TO THE REGION.
THEN HIGH PRESSURE BUILDS BACK IN BRIEFLY LATE MONDAY. THE MODELS
DIFFER ON THE STRENGTH...DEVELOPMENT...AND TRACK OF A LOW PRESSURE
SYSTEM EXPECTED TO AFFECT SOUTHERN NEW ENGLAND TUESDAY. THE ECMWF
HAS THE MORE TYPICAL PATTERN OF A LOW MOVING THROUGH THE GREAT LAKES
AND A SECONDARY LOW DEVELOPING OFF THE COAST OF NEW JERSEY AND
TRACKING ACROSS THE 40/70 BENCHMARK. THE GFS KEEPS THE LOW PRESSURE
AS AN INSIDE RUNNER...TRACKING UP THROUGH PENNSYLVANIA AND NEW YORK
STATE. THESE TWO DIFFERENT SOLUTIONS WILL AFFECT EVERYTHING FROM
TEMPERATURES TO PRECIPITATION TYPES. BUT THIS IS 7-8 DAYS OUT SO WE
EXPECT THINGS TO CHANGE QUITE A BIT BETWEEN NOW AND THEN.
THURSDAY AND FRIDAY...HIGH PRESSURE BUILDS INTO THE REGION. LOW
PRESSURE SYSTEMS TRACKING WELL SOUTH OF SOUTHERN NEW ENGLAND MAY
BRING SOME OCEAN EFFECT SNOW TO THE CAPE AND ISLANDS.
SATURDAY...HIGH PRESSURE CENTERS OVER SOUTHERN NEW ENGLAND BRINGING
DRY WEATHER AND MODERATING TEMPERATURES.
SUNDAY AND MONDAY...HIGH PRESSURE MOVES OFFSHORE. LOW PRESSURE OVER
HUDSON BAY WILL TRACK EASTWARD THROUGH QUEBEC BRINGING A COLD FRONT
THROUGH SOUTHERN NEW ENGLAND. THIS WILL RESULT IN A PERIOD OF
WINTRY PRECIP THROUGHOUT THE AREA. RIGHT NOW...THERMAL PROFILES
INDICATE THAT THIS IS LIKELY TO BE IN THE FORM OF SNOW SHOWERS. A
CHANGE IN THERMAL PROFILE COULD RESULT IN A WINTRY MIX OF PRECIP
DURING THIS TIME.
THE OTHER CONCERN DURING THIS TIME IS THE POTENTIAL FOR GUSTY WINDS.
THE ECMWF INDICATES A RATHER STRONG LOW LEVEL JET DEVELOPING WHILE
THE GFS KEEPS THE LOW LEVEL WINDS RATHER CALM. AT ANY RATE...EXPECT
ADVISORY LEVEL WINDS WOULD BE THE MOST WE WOULD NEED TO BE CONCERNED
ABOUT. WILL KEEP AN EYE ON THIS THROUGHOUT THE WEEK.
TUESDAY...A COUPLE OF DIFFERENT SOLUTIONS FORECAST IN THE MODELS.
THE ECMWF HAS A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES
WITH A SECONDARY LOW FORMING OFF THE NEW JERSEY COAST AND PASSING
JUST INSIDE THE 40/70 BENCHMARK. THE GFS HAS THE LOW TRACKING
THROUGH PENNSYLVANIA AND NEW YORK BRINGING A WARM FRONT THROUGH
SOUTHERN NEW ENGLAND. THESE TWO SOLUTIONS HAVE VASTLY DIFFERENT
THERMAL PROFILES AND THIS WOULD AFFECT PRECIPITATION TYPES. WE HAVE
AWHILE TO GO ON THIS STORM SO WILL ALLOW LATER RUNS TO BETTER
RESOLVE THIS PARTICULAR STORM.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH WEDNESDAY/...
TONIGHT...DRY WEATHER THRU ABOUT 03Z THEN SNOW COMES ONSHORE TO
THE SOUTH COAST OF MA AND RI BETWEEN 04Z-05Z...THEN OVERSPREADS
THE REMAINDER OF RI AND EASTERN MA THEREAFTER. BRIEF MODERATE TO
HEAVY SNOW 07Z-10Z OVER RI AND EASTERN MA THEN EXITS OFFSHORE
11Z/12Z. MVFR AND IFR CONDITIONS IN THIS AREA WITH 2-4" SNOWFALL
FOR BOS/PVD/HYA/FMH AND ACK ALONG WITH NEIGHBORING TERMINALS.
ELSEWHERE...VFR TO MVFR CIGS WITH LITTLE IF ANY SNOW.
WED/WED NIGHT...VFR AND DRY WEATHER WITH MODEST NW WINDS.
KBOS TAF...HIGH CONFIDENCE IN VFR CONDITIONS THRU 03Z/04Z. THEN BURST
OF MODERATE TO EVEN BRIEFLY HEAVY SNOW EXPECTED BETWEEN 07Z AND
10Z WED. QUICKLY IMPROVING THEREAFTER. 2-4" SNOWFALL LIKELY.
DRY/FLUFFY SNOW.
KBDL TAF...HIGH CONFIDENCE IN TAF. BRIEF MVFR CONDITIONS POSSIBLE
BETWEEN 04Z AND 08Z IN A BAND OF LIGHT SNOW.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH FRIDAY...HIGH CONFIDENCE. VFR. LOW PROBABILITY OF
MVFR/IFR CONDITIONS ON THE OUTER CAPE AND NANTUCKET IN OCEAN EFFECT
SNOW SHOWERS.
SATURDAY...HIGH CONFIDENCE. VFR.
SUNDAY...MODERATE CONFIDENCE. MVFR/IFR CONDITIONS LIKELY IN SNOW
SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
TONIGHT...MODEST SOUTH WINDS BECOME NW TOWARD SUNRISE. SNOW LIMITS
VSBY TO LESS THAN A MILE ROUGHLY 11 PM TO 5 AM.
WED...NW WINDS 20-30 KT BEGINNING MID MORNING. ANY SNOW MOVES WELL
OFFSHORE BY 8-9AM.
WED NIGHT...NW WINDS DIMINISH AND BECOME NORTHERLY.OUTLOOK...THURSDAY
THROUGH SUNDAY...
OUTLOOK...THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE. SMALL CRAFT SEAS LINGER ON THE OUTER WATERS
THURSDAY AND FRIDAY. HIGH PRESSURE STARTS BUILDING OVER THE WATERS
THROUGH THE WEEKEND...KEEPING WINDS AND SEAS BELOW SMALL CRAFT
CRITERIA. PERIODS OF OCEAN EFFECT SNOW THURSDAY AND FRIDAY NEAR THE
CAPE AND ISLANDS MAY REDUCE VISIBILITIES AND MORE WIDESPREAD
SNOW/RAIN WILL BE POSSIBLE LATE SUNDAY AS A COLD FRONT APPROACHES
THE WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MAZ006-
007-013>024.
RI...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR RIZ002-
004>008.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR ANZ230>237-250-251-254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...FRANK/NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHazardous weather outlook, Feb 24, 4:00 PM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EST TUE FEB 24 2015
CTZ002>004-MAZ002>005-008>012-026-RIZ001-003-252100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
400 PM EST TUE FEB 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COATING TO 2 INCHES OF SNOW IS POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A PERIOD OF SNOW OR WINTRY WEATHER IS POSSIBLE LATE SUNDAY INTO
MONDAY AND AGAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ006-007-013>024-RIZ002-004>008-252100-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
400 PM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
A PERIOD OF SNOW OR WINTRY WEATHER IS POSSIBLE LATE SUNDAY INTO
MONDAY AND AGAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-252100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
400 PM EST TUE FEB 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RLG
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Feb 24, 10:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1053 PM EST TUE FEB 24 2015
MAZ005>007-013>024-RIZ001>008-250700-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
1053 PM EST TUE FEB 24 2015
...BAND OF MODERATE TO BRIEFLY HEAVY SNOW WILL OVERSPREAD RHODE
ISLAND AND EASTERN MASSACHUSETTS THROUGH 1 AM...
A BAND OF MODERATE TO BRIEFLY HEAVY SNOW WAS WORKING ONTO THE
SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. THE SNOW THEN
WILL RAPIDLY SPREAD NORTHEAST INTO THE REST OF EASTERN
MASSACHUSETTS INCLUDING THE BOSTON METROPOLITAN AREA THROUGH 1 AM.
THE HEAVIEST SNOW WILL FOCUS ITSELF ALONG AND SOUTHEAST OF THE
BOSTON TO PROVIDENCE CORRIDOR TO THE CAPE COD CANAL.
SNOW MAY FALL AT THE RATE OF 1 INCH PER HOUR FOR A SHORT TIME AND
RESULT IN VISIBILITY DROPPING BELOW ONE HALF MILE. COLD ROADS WILL
QUICKLY BECOME SNOW COVERED AND SLIPPERY. PLEASE USE EXTRA
CAUTION IF DRIVING OVERNIGHT.
FRANK
Winter Weather, Bristol
- When
- February 24, 11:00 PM EST to February 25, 8:00 AM EST
- Where
- Bristol forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.706, -71.286 (the zone’s center; the record gives no point)
Four to five inches of snow fell across Bristol County.
Winter Weather, Newport
- When
- February 24, 11:00 PM EST to February 25, 8:00 AM EST
- Where
- Newport forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
Three to five inches of snow fell across Newport County.
Winter Weather, Washington
- When
- February 24, 11:00 PM EST to February 25, 8:00 AM EST
- Where
- Washington forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
Two to five inches of snow fell across Washington County.
Winter Weather, Southeast Providence
- When
- February 25, 12:00 AM EST to 8:00 AM EST
- Where
- Southeast Providence forecast zone
- Reported by
- Public
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
One to four inches of snow fell across southeastern Providence County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New Jersey, February 24, 20151 death · 21 events
- Ice Storm and Winter Storm in North Carolina, February 24, 20151 death · 13 events
- Winter Storm and Winter Weather in Georgia, February 24 to 26, 201557 events
- Winter Weather in North Carolina, February 24, 201531 events
- Extreme Cold in Pennsylvania, February 24, 201515 events
- Extreme Cold and Cold in Pennsylvania, February 24, 201513 events
- Excessive Heat and Winter Weather in South Carolina, February 24, 201510 events
- Extreme Cold in Ohio, February 24, 20159 events
- Winter Weather in Massachusetts, February 24 to 25, 20159 events
- Winter Weather in South Carolina, February 24, 20158 events
- Extreme Cold in West Virginia, February 24, 20157 events
- Cold in Maryland, February 24, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561499, 561501, 561505, 561503.